Alert archive / Washington / Wind Advisories in 2025

Wind Advisory 1, NWS Spokane, WA

January 10, 2025Adams County, Douglas County, Grant County, Washington

NWS Spokane, WA issued this wind advisory at Jan 10, 2025, 10:12 AM PST for Adams County, Douglas County, Grant County, Washington. It took effect at Jan 10, 2025, 2:00 PM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2025, 10:12 AM PST (18:12 UTC)
In effect from
Jan 10, 2025, 2:00 PM PST
Expired
Jan 10, 2025, 8:20 PM PST
In force
6 hr
Issued by
NWS Spokane, WA

Counties Adams County, WA, Douglas County, WA, Grant County, WA

The radar

The Spokane radar (KOTX), 128 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 6.2 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2025-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2025-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 378 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
378 m²/s²
0-3 km storm-relative helicity
522 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

442 
WWUS76 KOTX 101812
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
1012 AM PST Fri Jan 10 2025

WAZ034-044-110700-
/O.NEW.KOTX.WI.Y.0001.250110T2200Z-250111T0700Z/
Moses Lake Area-Waterville Plateau-
Including the cities of Badger Mountain Road, Othello, Moses
Lake, Quincy, Ephrata, Mansfield, and Waterville
1012 AM PST Fri Jan 10 2025

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PST 
THIS EVENING...

* WHAT...West winds 15 to 30 mph with gusts 40 to 50 mph expected.

* WHERE...Badger Mountain Road, Quincy, Ephrata, Mansfield, and 
  Waterville.

* WHEN...From 2 PM this afternoon to 11 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Main concern for strong winds will be across 
  southern Douglas County into Ephrata, Quincy, and Vantage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Fewkes
1 follow-up statement
025 
WWUS76 KOTX 110420
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
820 PM PST Fri Jan 10 2025

WAZ034-044-110530-
/O.CAN.KOTX.WI.Y.0001.000000T0000Z-250111T0700Z/
Moses Lake Area-Waterville Plateau-
Including the cities of Moses Lake, Ephrata, Waterville,
Mansfield, Othello, Quincy, and Badger Mountain Road
820 PM PST Fri Jan 10 2025

...WIND ADVISORY IS CANCELLED...

Winds are expected to be breezy but remain below advisory criteria 
for the rest of the night.

$$

SVH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Jan 10, 9:42 AM PST, 30 minutes earlier.

Area forecast discussion, Jan 10, 9:42 AM PST, 30 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
942 AM PST Fri Jan 10 2025

.SYNOPSIS...
Today a passing weather system will bring brief snow to most of
the region except for the Cascades and Idaho Panhandle where
moderate accumulations are forecast in the mountains. Winds will
be locally breezy as well this afternoon. Saturday and possibly
Sunday have a good chance of being sunny across central and parts
of eastern Washington. Monday through Wednesday will be dry across
the region as high pressure builds in.

&&

.DISCUSSION...
Today: A fast moving cold front will quickly sweep across the
region from west to east. Precipitable water at 150-170% of normal
with the frontal passage, combined with a moist boundary layer
with stratus over the region, along with lift associated with the
front passage will produce precipitation for most of the region.
Swift mid level westerly flow will limit precipitation amounts in
the lee of the Cascades for places like Winthrop, Omak, Chelan,
Wenatchee, and Moses Lake with POP's limited to chance. The front
will reach the Cascades early this morning in Central WA, with
nearly all areas at or below freezing. Model soundings support
snow, except around the Moses Lake and Wenatchee areas where
brief light freezing rain may mix in. The front then tracks into
Eastern WA/N Idaho during the late morning and afternoon with
precip type falling as snow in most areas, except rain below 2000
feet across SE Washington and the LC Valley. The brief duration of
the precipitation will limit snow amounts to less than 1" for
towns across Eastern WA, but the ID Panhandle will benefit from
post frontal upslope flow and instability as 500mb temperatures
fall to near -30C. This will give an added boost to snow amounts
especially the Central Panhandle Mountains with 4-7" forecast
above 2500 feet which includes Fourth of July and Lookout Passes.
A Winter Weather Advisory has been issued from noon to 10 PM this
evening. The Cascades will also benefit from post-frontal upslope
snow showers with 8-12" forecast for Stevens Pass where a Winter
Weather Advisory remains in effect.

Behind the front breezy west winds will develop on the Waterville
Plateau, Blue Mountains, and Palouse with gusts up to 35 MPH. The
post-frontal mixing is expected to allow temperatures to warm
around the Wenatchee area, down toward Vantage and Beverly as high
temperatures warm into the low to mid 40s.

Overnight tonight through Saturday Night: The flow aloft becomes
north to northwest with minor mid level waves tracking through the
area. This may continue to produce snow showers near the Cascade
crest, Central Panhandle Mountains, and Camas Prairie where there
will be an added contribution of low level upslope flow. But
amounts are expected to be on the light side. Some drying in the
boundary layer behind the front will allow for a better
opportunity for some sun to be seen across Central and Eastern
Washington on Saturday while the ID Panhandle will likely hold on
to mostly cloudy skies. JW

Sunday through Thursday: The extended period looks largely dry
from central WA to northern ID as an offshore ridge eventually
shifts inland next week. However, enough moisture and instability
remain on Sunday to allow for light showers across the central Idaho
panhandle. In all, afternoon temps shouldn't stray too far from
daily norms, though overnight lows will likely cool to some of our
chilliest readings thus far in what has been a milder than normal
winter. Winds to be generally light and areas of fog/low stratus are
likely to persist. /KD

&&

.AVIATION...
18Z TAFS: A cold front will sweep across the region today
bringing snow to most terminals and rain for KLWS. Low clouds
look to be scoured out behind the front with breezy westerly
winds. A period of low level wind shear is expected at KPUW in the
afternoon before winds mix to the surface.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: There is high
confidence that CIGS will lower to at least MVFR for
KGEG/KSFF/KCOE/KPUW as easterly boundary layer winds switch to
west-southwest by 20z. There is high confidence snow will develop
at KCOE/KPUW, and moderate confidence for KGEG/KSFF. There is
high confidence that KEAT/KMWH will improve to VFR conditions this
afternoon.

-----------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        32  29  36  26  32  22 /  70  20   0   0  10   0
Coeur d'Alene  34  28  35  27  34  22 /  90  40  10  10  10   0
Pullman        36  31  35  29  34  25 /  90  50  10  10  20   0
Lewiston       43  36  45  33  41  30 /  90  50  10  10  10   0
Colville       32  24  36  22  33  15 /  50  10   0   0   0   0
Sandpoint      33  28  33  26  32  20 / 100  40  10   0  10   0
Kellogg        36  29  33  27  33  22 / 100  80  30  10  30   0
Moses Lake     40  30  42  28  38  23 /  50   0   0   0   0   0
Wenatchee      41  30  42  28  40  25 /  30   0   0   0   0   0
Omak           38  27  38  25  36  20 /  30   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory from noon today to 10 PM PST this
     evening for Central Panhandle Mountains.

WA...Winter Weather Advisory from 6 AM this morning to 6 AM PST
     Saturday for Western Chelan County.

&&

Nearby

Wind Advisories in Washington, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.